Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with pernicious anemia. Taking B12 injections. Feeling tired. Any suggestions?

Good evening Dr, I have just found out that I have pernicious ananiema. i have had b12 injections but my count has not passes 230, i have had blood checked and within 2months it has dropped to 127. i don t feel any difference from having these injections. I have pins and needles in my toes so badly that it worries me. i feel exhausted when i wake up in the morning and my mood could be described as depressive to say the least. what should i be doing or who should i speak to other than my gp as nobody seems to take my condition serious. thank you
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello, thanks for using HCM.
Pernicious anemia is a type of anemia that results from a deficiency in nutritional supply of vitamin B12 or from an auto-immune disease that leads to destruction of a factor in the stomach that aids in absorption of vit B12. Auto-immune causes could be hereditary and in this case could occur in other members of the family. Diphyllobothrium latum a fish tape worm is also known to cause Vit B12 deficiency. Vit B12 deficiency usually presents with large red blood cells. However, Vit B12 deficiency is not the only cause of large red blood cells. Deficiency in folic acid also is a cause and if your diagnosis of pernicious anemia was made based upon your full blood count or blood smear results, then it is likely you have a folic acid deficiency. Folic acid is richly found in leafy vegetables, liver, kidney, egg yolk etc and is also found as a supplement.
You need to see a hematologist for a better evaluation and for further tests like bone marrow smear and auto antibodies if necessary. If you have more questions, please do not hesitate. Thanks.
Answered: Mon, 11 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor